Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 16, NWS Morristown, TN

November 26, 20074 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Nov 26, 2007, 5:45 PM EST for 4 counties in Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2007, 5:45 PM EST (22:45 UTC)
Expired
Nov 26, 2007, 11:49 PM EST
In force
6 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 392 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
392 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 262245
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
545 PM EST MON NOV 26 2007


TNZ041-043-072-074-270500-
/O.NEW.KMRX.WI.Y.0016.071126T2245Z-071127T0500Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG
545 PM EST MON NOV 26 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

WINDS HAVE INCREASED ACROSS THE SMOKY MOUNTAIN REGION AS A COLD
FRONT APPROACHES THE AREA. SUSTAINED WINDS WILL CONTINUE AROUND
THE 20 TO 30 MPH RANGE...HOWEVER...OCCASIONAL STRONG WIND GUSTS OF
40 TO 45 MPH WILL BE POSSIBLE THROUGHOUT THE EVENING.
ADDITIONALLY...SOUTHERLY WIND WILL SHIFT TO THE WEST AS THE FRONT
MOVES THROUGH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

MJB
1 follow-up statement
000 
WWUS74 KMRX 270449
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1149 PM EST MON NOV 26 2007


TNZ041-043-072-074-270600-
/O.CAN.KMRX.WI.Y.0016.000000T0000Z-071127T0500Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG
1149 PM EST MON NOV 26 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASE ACROSS THE ADVISED AREA. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELED. HOWEVER...LOCALLY WINDY CONDITIONS
WILL CONTINUE ACROSS THE AREA WITH SOME LOCATIONS SEEING SUSTAINED
WINDS OF 15 TO 25 MPH AND WIND GUSTS TO 35 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:20 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 26, 3:20 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EST MON NOV 26 2007

.SHORT TERM (TONIGHT AND TUESDAY)...AREA OF LOW PRESSURE AND A COLD
FRONT CURRENTLY OVER NORTHERN KY WILL CONTINUE TO TRACK NORTHEAST
TONIGHT.  RADAR SHOWING AN AREA OF SHOWERS ASSOCIATED WITH IT.  WILL
KEEP LIKELY POPS FOR OUR NORTHERN AREAS AND THE MOUNTAINS FOR THIS
EVENING...WITH LOWER POPS AFTER MIDNIGHT AFTER THE SYSTEM CONTINUES
TRACKING OUT OF THE AREA.  WITH SOME RESIDUAL MOISTURE LINGERING IN
THE NORTH ALONG WITH SOME WEAK UPSLOPE...WILL KEEP 20 POPS FOR THE
MOUNTAINS FOR TUESDAY MORNING.  DRY WEATHER RETURNS ACROSS THE
ENTIRE AREA BY AFTERNOON.  SHOULD BE A MOSTLY CLOUDY TO CLOUDY NIGHT
TONIGHT WITH SUN RETURNING BY TUESDAY AFTERNOON.  WINDS SHOULD BEGIN
TO DIMINSH TONIGHT AS GRADIENT RELAXES.  STAYED NEAR GUIDANCE
NUMBERS FOR TEMPERATURES.

.LONG TERM...(TUE NIGHT THROUGH MON)...SURFACE HIGH PRESSURE   WILL
PROVIDE A DRY START TO THE PERIOD FOR TUE NIGHT AND WED.  A COLD
FRONT WILL PUSH IN LATE WED NIGHT AND QUICKLY EXIT THE REGION EARLY
THURSDAY.  APPEARS BEST DYNAMICS AND MOISTURE WILL STAY WELL TO OUR
NORTH...SO WILL JUST CARRY A SLIGHT CHANCE POP THU MORNING IN THE
NORTH.  HIGH PRESSURE WILL BUILD IN AGAIN BEHIND THE FRONT...AND
APPEARS THINGS WILL STAY DRY FOR THU NIGHT INTO SATURDAY.  QUITE A
BIT OF UNCERTAINTY FOR THE LATTER PERIODS.  MODELS IN DECENT
AGREEMENT THAT ANOTHER ROUND OF PRECIP IS IN STORE FOR SOMETIME IN
THE SAT NIGHT THROUGH MONDAY TIME FRAME...BUT DISAGREE ON THE
DETAILS.  FOR NOW WILL TREND TOWARD A GFS/ECMWF BLEND WITH SLIGHT
CHANCE POPS FOR SAT NIGHT AND CHANCE SUN THROUGH MON.  GFS MOS TEMPS
GENERALLY LOOK REASONABLE...SO JUST SOME MINOR ADJUSTMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  42  57  33  63  37 /  20  10   0   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  42  54  31  59  37 /  40  10   0   0  10
OAK RIDGE, TN  41  54  31  60  36 /  40  10   0   0  10
TRI CITIES AIRPORT, TN  42  51  26  57  31 /  60  10   0   0  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GH/LDW
Hazardous weather outlook, Nov 26, 4:55 AM EST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 AM EST MON NOV 26 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-271030-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
455 AM EST (355 AM CST) MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWESTERN VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOWEVER...GUSTY SOUTHERLY WINDS WILL OCCUR TODAY...ESPECIALLY IN THE
HIGHEST ELEVATIONS...WHERE WINDS MAY GUST TO BETWEEN 30 AND 40 MPH.

WIDESPREAD SHOWERS WILL ALSO AFFECT THE REGION...WITH JUST A CHANCE
OF THUNDERSTORMS. RAINFALL MAY EXCEED ONE INCH IN SOME AREAS...WITH
A GENERAL RAINFALL OF BETWEEN ONE QUARTER AND ONE HALF OF AN INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.

TG

Nearby

Wind Advisories in Tennessee, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.